Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2017  |  Volume : 49  |  Issue : 6  |  Page : 470--471

Iatrogenic metrorrhagia after the use of itraconazole for onychomycosis

Piotr Brzezinski1, Sandra Jerkovic Gulin2, Dario Gulin3, Anca Chiriac4 
1 Department of Dermatology, 6th Military Support Unit, Ustka, Poland
2 Department of Dermatology and Venereology, General Hospital Sibenik, Sibenik, Croatia
3 Department of Cardiovascular Diseases, University Hospital “Sveti Duh,” Zagreb, Croatia
4 Department of Dermatology, Nicolina Medical Centre, Apollonia University, “P.Poni” Research Institute of Macromolecular Chemistry, Lasi, Romania

Correspondence Address:
Sandra Jerkovic Gulin
Department of Dermatology and Venereology, General Hospital Sibenik, Croatia, Stjepana Radica 83, 22000, Sibenik
Croatia

We present first case report on itraconazole, a drug very commonly used for onychomycosis, used along with simvastatin that caused metrorrhagia. The suggested probable mechanism is the inhibition of steroidogenesis, especially estrogens that resulted in low-estrogen breakthrough bleeding. This article emphasizes the importance of drug interaction check prior the initiation of onychomycosis treatment.


How to cite this article:
Brzezinski P, Gulin SJ, Gulin D, Chiriac A. Iatrogenic metrorrhagia after the use of itraconazole for onychomycosis.Indian J Pharmacol 2017;49:470-471


How to cite this URL:
Brzezinski P, Gulin SJ, Gulin D, Chiriac A. Iatrogenic metrorrhagia after the use of itraconazole for onychomycosis. Indian J Pharmacol [serial online] 2017 [cited 2021 Dec 8 ];49:470-471
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2017;volume=49;issue=6;spage=470;epage=471;aulast=Brzezinski;type=0